Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

Have bladder and possible kidney infection. Need antibiotic. Had peripheral neurapathy and muscle weakness. Suggest?

User rating for this question
Answered by

Practicing since : 1996
Answered : 258 Questions
Hi, I have bladder and possible kidney infection, and need an antibiotic that is not penicillin or sulfa based, and no cipro (i have a muscle/tendon-based reaction). i've also had peripheral neurapathy and muscle weakness in the past (so macrobid is not a great option, unfortunately - I know, my immune system is finicky!) Is there anything you can recommend? I hope to see my doctor on Tuesday (she has been away. Thank-you!!
Posted Sun, 21 Jul 2013 in Urinary and Bladder Problems
Answered by Dr. Ravi Bansal 1 hour later

We need to confirm that it is only a bladder infection or a kidney infection.

Serum Creatinine gets elevated when the infection has spread to the kidneys and in this condition you need injectable antibiotics. If on the other hand it is only bladder infection you may get away using tablets only.

Cephalosporins- is a group of antibiotics slightly similar to penicillins but many patients tolarate them inspite of being sensitive to penicillins. oral formulations include cefexime, cefuroxime. injectables- ceftriaxone.

If you cannot take cephalosporins, you can go for aminoglycosides like amikacin, they are very good for UTI. but they are injectables in once daily dose and cannot be given if there is elevated serum creatinine levels.

You should get a urine routine and urine culture senstivity, this will actually guide us about the possible effective antibiotics.

best wishes, if there is any further query please ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor